Alert archive / Alabama / Tornado Warnings in 2017

Tornado Warning 2, NWS Birmingham, AL

January 2, 2017Bullock County, Alabama

NWS Birmingham, AL issued this tornado warning at Jan 2, 2017, 4:11 PM CST for Bullock County, Alabama. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 2, 2017, 4:11 PM CST (22:11 UTC)
Expired
Jan 2, 2017, 4:59 PM CST
In force
48 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Bullock County, AL

The radar

The Maxwell AFB radar (KMXX), 53 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 4:24 PM CSTTORNADO2 Wnw Beans Crossroads, ALTHE TORNADO TOUCHED DOWN ALONG CR 13 AND TRAVELED NE CROSSING CR 14 & CR 15 BEFORE DISSIPATING JUST N OF EAST CREEK. DAMAGED CONSISTED OF NUMEROUS TREES SNAPPED/UPROOTED AND 1 OVERTURNED CAMPER. THE TORNADO WAS EF-1 WITH MAX WINDS AROUND 90 MPH. THE PATH LENGT
Jan 2, 4:26 PM CSTTORNADO2 Ese High Ridge, ALTREES AND POWER LINES DOWNED ALONG BULLOCK COUNTY ROAD 14.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 3:46 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2017-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2017-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

115 
WFUS54 KBMX 022211
TORBMX
ALC011-022315-
/O.NEW.KBMX.TO.W.0002.170102T2211Z-170102T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
411 PM CST MON JAN 2 2017

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Western Bullock County in southeastern Alabama...

* Until 515 PM CST
    
* At 410 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Linwood, or 9 miles north of Troy, moving
  northeast at 30 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Union Springs, Franklin Field, Beans Crossroads, Shopton,
  Sedgefield, High Ridge and Simsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Birmingham.

&&

LAT...LON 3199 8589 3205 8589 3205 8591 3206 8591
      3206 8595 3204 8597 3205 8598 3205 8600
      3206 8600 3224 8587 3223 8585 3223 8554
      3197 8583 3197 8588
TIME...MOT...LOC 2210Z 218DEG 25KT 3195 8596 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

89^GSatterwhite
4 follow-up statements
657 
WWUS54 KBMX 022229
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
429 PM CST MON JAN 2 2017

ALC011-022315-
/O.CON.KBMX.TO.W.0002.000000T0000Z-170102T2315Z/
Bullock AL-
429 PM CST MON JAN 2 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR CENTRAL
BULLOCK COUNTY...
        
At 428 PM CST, a confirmed tornado was located near Beans Crossroads,
or 9 miles southwest of Union Springs, moving northeast at 30 mph.

HAZARD...Damaging tornado. 

SOURCE...Radar confirmed tornado. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Union Springs, Franklin Field, Beans Crossroads, Sedgefield,
Simsville and High Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3201 8584 3204 8589 3205 8589 3205 8591
      3206 8591 3206 8592 3208 8595 3223 8581
      3223 8554 3208 8571
TIME...MOT...LOC 2228Z 224DEG 23KT 3206 8585 

TORNADO...OBSERVED
HAIL...<.75IN

$$

89^GSatterwhite
696 
WWUS54 KBMX 022238
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
438 PM CST MON JAN 2 2017

ALC011-022315-
/O.CON.KBMX.TO.W.0002.000000T0000Z-170102T2315Z/
Bullock AL-
438 PM CST MON JAN 2 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
NORTHWESTERN BULLOCK COUNTY...
    
At 437 PM CST, a severe thunderstorm capable of producing a tornado
was located near Franklin Field, or near Union Springs, moving
northeast at 30 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Union Springs, Franklin Field, Sedgefield and Simsville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3204 8580 3212 8588 3222 8581 3223 8581
      3223 8554 3219 8558
TIME...MOT...LOC 2237Z 218DEG 25KT 3211 8580 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

89^GSatterwhite
794 
WWUS54 KBMX 022250
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
450 PM CST MON JAN 2 2017

ALC011-022315-
/O.CON.KBMX.TO.W.0002.000000T0000Z-170102T2315Z/
Bullock AL-
450 PM CST MON JAN 2 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR NORTH
CENTRAL BULLOCK COUNTY...
    
At 450 PM CST, a severe thunderstorm capable of producing a tornado
was located over Union Springs, moving northeast at 30 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Union Springs, Franklin Field and Sedgefield. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3209 8572 3215 8581 3223 8581 3223 8554
      3219 8558
TIME...MOT...LOC 2250Z 221DEG 24KT 3215 8571 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

89^GSatterwhite
837 
WWUS54 KBMX 022259
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
459 PM CST MON JAN 2 2017

ALC011-022308-
/O.CAN.KBMX.TO.W.0002.000000T0000Z-170102T2315Z/
Bullock AL-
459 PM CST MON JAN 2 2017

...THE TORNADO WARNING FOR NORTH CENTRAL BULLOCK COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning has been cancelled.

A tornado watch remains in effect until 1000 PM CST for southeastern
Alabama.

LAT...LON 3209 8572 3215 8581 3223 8581 3223 8554
      3219 8558
TIME...MOT...LOC 2257Z 218DEG 25KT 3220 8567 

$$

89^GSatterwhite

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 2, 1:05 PM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Jan 2, 1:05 PM CST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
105 PM CST Mon Jan 2 2017

.UPDATE...
MESOSCALE UPDATE.

&&

.DISCUSSION...

The main area of concern for this event remains across the
southern third of the state where the warm front has become well
established over the past several hours. It is characterized by
following the dewpoints in the upper 60s and lower 70s
southwards, and mid to low 60s northward. The surface wind shift
has a quite noticable south to southeast directional change along
and south of the boundary as well. Our main concern for the
afternoon will be the bowing line segments and embedded supercells
that are currently south of the CWA boundary as they ride along
said boundary towards our extreme southeastern counties. The
greatest tornado threat should remain along and southeast of the
I85 corridor as it is likely that the warm front will be limited
in its northward progression. All other convective activity
currently resides in the cool sector and will likely stay elevated
with extremely heavy rain, small hail, and lightning.

The attention will then turn to the overnight hours. It is still a
big if, but if the multiple waves of convection can clear the
area, guidance clearly indicates that a stronger threat will
develop closer to the midnight hour. Again, with the multiple
rounds of stronger convection, it will be difficult, but doable as
a strong low level jet is expected to reorganize and move up from
the south after sunset. This is of much greater concern for our
extreme southern/southeastern counties closer to midnight through
around 3am. The time window should be rather small. The warm
front may rebound back northward up to around the I85 corridor.
Our overnight graphic looks to be on target and have opted to
leave the threat as elevated versus significant for now given the
uncertainty of how far that boundary could rebound.

17/KLAWS

&&

.AVIATION...
18Z TAF Discussion.

Shower and thunderstorm activity will continue to affect most of
our sites through the period. Best potential for thunderstorms
will affect most of our terminals this afternoon through early
Tuesday morning. Visibilities will be reduced at times due to
precipitation intensity along with mist and lower CIG's. CIG's
will remain low through Tuesday morning as a general southeast
flow will persist across the area. A reminder that no amendments
are scheduled for KASN through this cycle due to continued missing
surface observations.

05

&&

.FIRE WEATHER...

Wet conditions will continue through tonight with drier conditions
to follow. There are no fire weather concerns at this time.

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flash Flood Watch through late tonight for the following
counties: Barbour...Bullock...Chambers...Lee...Lowndes...Macon...
Montgomery...Pike...Russell.

&&
Hazardous weather outlook, Jan 2, 3:25 PM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CST MON JAN 2 2017

ALZ011>015-017>050-040030-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
325 PM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

TWO SEPARATE WAVES OF SEVERE WEATHER ARE EXPECTED THROUGH TONIGHT.

A RISK FOR POSSIBLE TORNADOES, DAMAGING WINDS UP TO 60 MILES PER
HOUR AND HAIL WILL CONTINUE THIS EVENING ACROSS PORTIONS OF
SOUTHEASTERN CENTRAL ALABAMA. THE RISK WILL BE GENERALLY ALONG AND
SOUTHEAST OF A MONTGOMERY TO WEDOWEE LINE UNTIL 6 PM.

LATER TONIGHT, A NEW THREAT WILL DEVELOP ALONG AND SOUTH OF A
SELMA TO WEDOWEE LINE FROM 10 PM TO AROUND 3 AM. THE RISKS WITH
THIS SECOND WAVE WILL CONTINUE TO BE POSSIBLE TORNADOES, DAMAGING
WINDS UP TO 60 MILES PER HOUR AND HAIL.

LOCALIZED FLOODING WILL BE POSSIBLE ACROSS OUR SOUTHERN AND
SOUTHEAST COUNTIES THROUGH TONIGHT. PONDING OF WATER MAY OCCUR
ELSEWHERE IN URBAN AREAS AND IN LOW LYING AND POOR DRAINAGE AREAS
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED BY THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Jan 2, 10:18 AM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1018 AM CST MON JAN 2 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     FLOOD            1 N NORTHPORT           33.24N 87.58W
01/02/2017                   TUSCALOOSA         AL   EMERGENCY MNGR

            TWO INCHES OF RAIN HAS FALLEN AND HAS CAUSED
            PONDING OF WATER UP TO ONE FOOT IN PARTS OF
            NORTHPORT.

&&

ML
Local storm report, Jan 2, 10:20 AM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1020 AM CST MON JAN 2 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     FLOOD            HUEYTOWN                33.45N 87.00W
01/02/2017                   JEFFERSON          AL   PUBLIC

            HEAVY RAIN HAS CAUSED MINOR FLOODING ON SOME
            STREETS.

&&

ML
Special weather statement, Jan 2, 10:35 AM CST, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1035 AM CST MON JAN 2 2017

ALZ025-034-035-041-021715-
Chilton AL-Bibb AL-Autauga AL-Shelby AL-
1035 AM CST MON JAN 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR CHILTON...NORTHWESTERN AUTAUGA...
SHELBY AND SOUTHEASTERN BIBB COUNTIES UNTIL 1115 AM CST...

At 1035 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Helena to 9 miles northwest of Paul M
Grist State Park. Movement was east at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Hoover, Alabaster, Pelham, Helena, Calera, Chelsea, Clanton,
Montevallo, Columbiana, Jemison, Wilsonville, Indian Springs Village,
Vincent, Thorsby, Harpersville, Westover, Maplesville, Wilton,
Billingsley and Brierfield Ironworks Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3350 8648 3350 8643 3335 8634 3334 8637
      3329 8636 3328 8643 3320 8646 3318 8650
      3313 8646 3306 8652 3288 8648 3262 8663
      3263 8691 3266 8692 3266 8702 3284 8702
      3284 8708 3327 8694 3355 8648
TIME...MOT...LOC 1635Z 263DEG 31KT 3331 8688 3272 8708

56
Special weather statement, Jan 2, 11:07 AM CST, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1107 AM CST MON JAN 2 2017

ALZ026>028-036-021745-
Talladega AL-Coosa AL-St. Clair AL-Clay AL-
1107 AM CST MON JAN 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY...ST. CLAIR...
COOSA AND TALLADEGA COUNTIES UNTIL 1145 AM CST...

At 1107 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Odenville to near Pooles Crossroads.
Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Talladega, Sylacauga, Pell City, Leeds, Moody, Childersburg,
Springville, Odenville, Wilsonville, Goodwater, Rockford, Talladega
Springs, Stewartville, Weogufka, Lincoln, Margaret, Argo, Ashville,
Riverside and Ragland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3377 8604 3368 8614 3367 8605 3360 8602
      3359 8593 3309 8599 3276 8618 3276 8638
      3293 8651 3306 8652 3312 8646 3318 8650
      3329 8636 3335 8634 3350 8638 3350 8648
      3355 8648 3356 8655 3381 8648 3384 8607
TIME...MOT...LOC 1707Z 273DEG 21KT 3374 8642 3279 8670

56
Special weather statement, Jan 2, 11:48 AM CST, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1148 AM CST MON JAN 2 2017

ALZ019-021-027-028-021830-
Calhoun AL-Talladega AL-Cleburne AL-Clay AL-
1148 AM CST MON JAN 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLEBURNE...CLAY...
SOUTHERN CALHOUN AND CENTRAL TALLADEGA COUNTIES UNTIL 1230 PM CST...

At 1148 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Ragland to Stewartville.
Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Anniston, Oxford, Talladega, Sylacauga, Jacksonville, Lineville,
Ashland, Cobb Town, Saks, Fort McClellan, West End-Cobb Town,
Lincoln, Weaver, Munford, Hobson City, Waldo, Talladega
Superspeedway, Oxford Lake, Blue Mountain and Sycamore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3381 8559 3377 8564 3349 8564 3311 8566
      3311 8597 3309 8598 3309 8601 3311 8601
      3311 8629 3374 8609
TIME...MOT...LOC 1748Z 269DEG 28KT 3369 8607 3307 8627

56
Special weather statement, Jan 2, 12:11 PM CST, 4 hours before
Special Weather Statement
National Weather Service Birmingham AL
1211 PM CST MON JAN 2 2017

ALZ033-039-040-021900-
Perry AL-Marengo AL-Dallas AL-
1211 PM CST MON JAN 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY...SOUTHWESTERN
DALLAS AND SOUTHEASTERN MARENGO COUNTIES UNTIL 100 PM CST...

At 1211 PM CST, Doppler radar was tracking a strong thunderstorm near
Freddie Jones Field, or 9 miles southeast of Linden, moving east at
30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Linden, Thomaston, Orrville, Bogue Chitto, Magnolia, Marion Junction,
Dannelly Reservoir, Central Mills, Consul, Freddie Jones Field,
Safford, Whites Bluff, Octagon, Crumptonia and Hazen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3229 8778 3249 8720 3217 8713 3216 8728
      3218 8732 3220 8732 3220 8736 3224 8739
      3224 8741 3227 8744 3227 8750 3225 8752
      3213 8752 3213 8762 3212 8762 3211 8774
TIME...MOT...LOC 1811Z 258DEG 28KT 3222 8768

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 7:11 PM CSTDense Fog AdvisoryBMXBibb, Blount, Calhoun, Cherokee, Cleburne, Etowah and 14 more14 hr
Jan 2, 5:05 AM CSTFlash Flood WatchBMXBarbour, Bullock, Chambers, Lee, Lowndes, Macon and 3 more19 hr
Jan 2, 7:00 AM CSTSevere Thunderstorm WarningBMXGreene, Sumter21 min
Jan 2, 7:22 AM CSTSpecial Weather StatementBMXGreene53 min
Jan 2, 8:04 AM CSTSpecial Weather StatementBMXTuscaloosa41 min
Jan 2, 8:48 AM CSTSpecial Weather StatementBMXTuscaloosa42 min
Jan 2, 9:04 AM CSTSpecial Weather StatementBMXJefferson41 min
Jan 2, 9:13 AM CSTSevere Thunderstorm WarningBMXJefferson30 min
Jan 2, 9:48 AM CSTAreal Flood WarningBMXBibb, Blount, Chilton, Greene, Hale, Jefferson and 3 more117 min
Jan 2, 9:48 AM CSTSpecial Weather StatementBMXBibb42 min
Jan 2, 10:02 AM CSTSpecial Weather StatementBMXJefferson43 min
Jan 2, 10:35 AM CSTSpecial Weather StatementBMXChilton, Shelby40 min
Jan 2, 11:07 AM CSTSpecial Weather StatementBMXCoosa, St. Clair, Talladega38 min
Jan 2, 11:45 AM CSTAreal Flood AdvisoryBMXBibb, Chilton, Hale, Jefferson, St. Clair, Shelby and 3 more2 hr
Jan 2, 11:48 AM CSTSpecial Weather StatementBMXCalhoun, Clay, Talladega42 min
Jan 2, 12:11 PM CSTSpecial Weather StatementBMXMarengo49 min
Jan 2, 12:36 PM CSTAreal Flood AdvisoryBMXCalhoun, Chambers, Clay, Cleburne, Coosa, Randolph and 3 more114 min
Jan 2, 1:09 PM CSTAreal Flood AdvisoryBMXAutauga, Bibb, Chilton, Coosa, Dallas, Elmore and 3 more2 hr
Jan 2, 3:51 PM CSTTornado WarningBMXPike34 min
Jan 2, 5:24 PM CSTFlash Flood WarningBMXAutauga, Lowndes, Montgomery6 hr
Jan 2, 5:27 PM CSTFlash Flood WarningBMXBullock, Pike6 hr
Jan 2, 5:56 PM CSTFlash Flood WarningBMXBarbour, Russell5 hr
Jan 2, 5:59 PM CSTFlash Flood WarningBMXElmore, Macon, Montgomery, Tallapoosa5 hr

Nearby

Tornado Warnings in Alabama, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.